Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Infinite deficiency in Fréchet manifolds

Author: T. A. Chapman
Journal: Trans. Amer. Math. Soc. 148 (1970), 137-146
MSC: Primary 57.55; Secondary 54.00
MathSciNet review: 0256418
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Denote the countable infinite product of lines by s, let X be a separable metric manifold modeled on s, and let K be a closed subset of X having Property Z in X, i.e. for each nonnull, homotopically trivial, open subset U of X, it is true that $ U\backslash K$ is nonnull and homotopically trivial. We prove that there is a homeomorphism h of X onto $ X \times s$ such that $ h(K)$ projects onto a single point in each of infinitely many different coordinate directions in s. Using this we prove that there is an embedding of X as an open subset of s such that K is carried onto a closed subset of s having Property Z in s. We also establish stronger versions of these results.

References [Enhancements On Off] (What's this?)

  • [1] R. D. Anderson, Topological properties of the Hilbert cube and the infinite product of open intervals, Trans. Amer. Math. Soc. 126 (1967), 200-216. MR 34 #5045. MR 0205212 (34:5045)
  • [2] -, On topological infinite deficiency, Michigan Math. J. 14 (1967), 365-383. MR 35 #4893. MR 0214041 (35:4893)
  • [3] -, Strongly negligible sets in Fréchet manifolds, Bull. Amer. Math. Soc. 75 (1969), 64-67. MR 0238358 (38:6634)
  • [4] R. D. Anderson and R. Schori, Factors of infinite-dimensional manifolds, Trans. Amer. Math. Soc. 142 (1969), 315-330. MR 0246327 (39:7631)
  • [5] R. D. Anderson, David W. Henderson and James E. West, Negligible subsets of infinite-dimensional manifolds, Compositio Math. 21 (1969), 143-150. MR 0246326 (39:7630)
  • [6] William Barit, Notices Amer. Math. Soc. 16 (1969), 295, Abstract #663-715.
  • [7] C. Bessaga and A. Pelczyński, Estimated extension theorem, homogeneous collections and skeletons, and their applications to topological classifications of linear metric spaces and convex sets, Fund. Math. (to appear). MR 0178322 (31:2580)
  • [8] David W. Henderson, Infinite-dimensional manifolds are open subsets of Hilbert space, Bull. Amer. Math. Soc. 75 (1969), 759-762. MR 0247634 (40:898)
  • [9] H. Torunczyk, Remarks on Anderson's paper on topological infinite deficiency, Fund. Math. (to appear) MR 0261536 (41:6149)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57.55, 54.00

Retrieve articles in all journals with MSC: 57.55, 54.00

Additional Information

Keywords: The Hilbert cube, Fréchet manifolds, Property Z, infinite deficiency
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society